Alert archive / Tennessee / River Flood Advisories in 2010

River Flood Advisory 2, NWS Nashville, TN

January 24, 2010Bedford County, Tennessee

NWS Nashville, TN issued this river flood advisory at Jan 24, 2010, 12:19 PM CST for Bedford County, Tennessee. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2010, 12:19 PM CST (18:19 UTC)
Expired
Jan 24, 2010, 6:12 PM CST
In force
6 hr
Issued by
NWS Nashville, TN

County Bedford County, TN

The radar

The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wartrace Creek at Wartrace (WRTT1). The gauge peaked at 9.54 ft at Jan 24, 2010, 2:00 PM CST.

actionminormoderate5101501/2401/2501/26
Action stage
9 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03597590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Jan 24, 10:57 AM CST, 1 hour 22 minutes earlier.

Area forecast discussion, Jan 24, 10:57 AM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1057 AM CST SUN JAN 24 2010

.UPDATE...
NORTH TO SOUTH OCCLUDED FRONT DOWN ALONG AND JUST EAST OF
INTERSTATE 65 AT 16Z WITH RAIN CONTINUING ACROSS EAST HALF OF MID
STATE AND ALONG PLATEAU. MORE SCATTERED SHOWERS WEST OF FRONT THAT
WILL BE AROUND MUCH OF THE DAYLIGHT HOURS. FRONT SHOULD MOVE EAST
AND BE ALONG PLATEAU AROUND NOON. A COLD FRONT AT 16Z EXTENDS DOWN
THROUGH THE MID MISSISSIPPI VALLEY WITH THE LEADING EDGE TO ABOUT
SAINT LOUIS AND EXTENDS ACROSS NORTHWEST ARKANSAS THEN BACK INTO
NORTH CENTRAL TEXAS. THIS FRONT HAS SOME COLD AIR BEHIND IT AND
WILL REPRESENT AN AIR MASS CHANGE FROM MARITIME TROPICAL TO CONTINENTAL
POLAR FOR THE MID STATE TONIGHT. A 1040 MILLIBAR CENTER IS LOCATED
IN THE NORTHWEST TERRITORIES NORTH OF BRITISH COLUMBIA. THE FRONT
WILL ENTER THE MID STATE AROUND 00Z TODAY AND MOVE QUICKLY
SOUTHEAST.

12Z MODELS CONTINUE TO BRING TEXAS LOW PRESSURE SYSTEM ACROSS
NORTH LOUISANA...INTO CENTRAL MISSISSIPPI/ALABAMA THURSDAY NIGHT
AND THEN ACROSS NORTH CENTRAL GEORGIA ON FRIDAY. 1040 MILLIAR
HIGH PRESSURE CENTERED OVER NORTHWEST IOWA DURING THIS TIME
FRAME. THUS...THE POTENTIAL EXISTS FOR WINTRY WEATHER IN THE MID
STATE BEGINNING THURSDAY AFTERNOON IN THE NORTHWEST AND ACROSS
ALL OF MIDDLE TENNESSEE THURSDAY NIGHT INTO FRIDAY.

BOYD

&&

.PREV DISCUSSION... /ISSUED 601 AM CST SUN JAN 24 2010/

UPDATE...FOR 12Z AVIATION DISCUSSION.

AVIATION...12Z AVIATION DISCUSSION.
UNCERTAINTIES...CEILING HEIGHT TIMING PROGRESSI0NS/FOG FORMATION
AOA 25/06Z/WIND SPEED TIMING DECREASES THRU 25/12Z. SFC COLD
FRONT WILL MOVE SLOWLY...AND EXIT E PORTIONS BY 25/03Z. LIGHT
SHWRS EXPECTED THRU 25/02Z CSV. WRAP AROUND MOISTURE POSSIBLE
..ESPECIALLY PLATEAU...WILL PROVIDE FOR MVFR CEILINGS...AS
UPPER TROUGH MOVES INTO REGION. SOME CLOUD COVER BREAKS
EXPECTED AOA 25/06Z...THUS CAN NOT RULE OUT MVFR FOG VSBYS
RESTRICTIONS PER PLENTIFUL LOW LEVEL MOISTURE POTENTIAL. WIND
GUSTS SHOULD DISSIPATE ACROSS MID STATE W TO E BY 24/15Z.

PREV DISCUSSION... /ISSUED 554 AM CST SUN JAN 24 2010/

DISCUSSION...
WIND GUSTS ARE NOW BELOW 30 MPH AT MOST LOCATIONS. WILL ALLOW THE
WIND ADVISORY TO EXPIRE AT 6 AM CST. WILL ISSUE UPDATE SHORTLY
THEREAFTER.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jan 24, 6:04 AM CST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
604 AM CST SUN JAN 24 2010

TNZ005>011-022>034-056>066-075-077>080-093>095-251200-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
604 AM CST SUN JAN 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINTRY PRECIPITATION POSSIBLE TOWARD THE END OF WEEK. EVENT STILL
FOUR OR FIVE DAYS AWAY...BUT THE LIKELIHOOD IS ON THE INCREASE.

31/JBW

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 9:00 AM CSTRiver Flood WarningOHXBedford23 hr
Jan 24, 11:31 AM CSTAreal Flood AdvisoryOHXClay, Fentress, Overton, Pickett4 hr
Jan 24, 12:33 PM CSTAreal Flood AdvisoryOHXCumberland, DeKalb, Grundy, Jackson, Putnam, Van Buren and 2 more3 hr
Jan 24, 1:09 PM CSTFlash Flood WarningOHXCumberland, Fentress, Overton, Pickett, Putnam, Van Buren and 2 more3 hr
Jan 24, 3:58 PM CSTSevere Thunderstorm WarningOHXRobertson32 min
Jan 24, 4:07 PM CSTTornado WarningOHXRobertson8 min

Nearby

River Flood Advisories in Tennessee, 2010Every river flood advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.